Wellbutrin question... - page 2

The psychiatrist came in to my facility the other day and saw me with my head on the desk (taking a breather) :) He asked if I was tired, overwhelmed etc. When I said yes, he suggested I might try... Read More

  1. by   LilgirlRN
    As with any SSRI there can be side effects, but I found that this was the only one I could take. I was very depressed at one time, used to lie in the bed and think how much better it would be to be dead than alive. Wellbutrin helped tremendously, it saved my life, but now that I am not in that kinda funk I don't need it, so I don't take it anymore. Thank goodness
  2. by   sunnygirl272
  3. by   Jedav
    Originally posted by LilgirlRN
    As with any SSRI there can be side effects, but I found that this was the only one I could take. I was very depressed at one time, used to lie in the bed and think how much better it would be to be dead than alive. Wellbutrin helped tremendously, it saved my life, but now that I am not in that kinda funk I don't need it, so I don't take it anymore. Thank goodness
    Just a technicality, but to be clear for those interested...Wellbutrin SR is an NDRI-norepinephrine/dopamine reuptake inhibitor rather than an SSRI...Therefore, WellSR is not associated with the serotonin side effects of weight gain and/or sexual dysfunction.

    LilGirlRN, I'm glad that it helped you and your much better now!
  4. by   hoolahan
    Rusty, thank you for making a note of it. If you do end up going back on it, and the tmj pain returns let me know? My doctor thinks I am being ridiculous. I like to hear this theory validated by others, makes me feel less crazy!!
  5. by   casperbjs
    I never even thought about Wellbutrin and TMJ. I was having so much trouble with TMJ and a tooth bothering me in January I made an appointment with my dentist. Of course I just went to him and it had quit bothering me, plus I also have quit taking Wellbutrin. I never even associated the two together. The dentist told me that TMJ could even cause a certain tooth to bother me too. Wow! Thanks for the info!
  6. by   kittyw
    You all are going to think I'm nuts. .... but I had TMJ pain that was alleviated with wellbutrin. :uhoh21:
  7. by   rinker
    I started taking wellbutrin about 2 years ago to quit smoking, that worked but I also had other issues as well so I am still on it for depression. It worked for me, initially though the side effects were awful. I thought I had the flu for weeks until my husband asked the obivious question. Just be careful of that. No I haven't experienced anything with the tmj-sorry
  8. by   RN2B2005
    I've been on Zoloft (100mg BID) and Wellbutrin SR (150mg BID) for almost five years.

    Wellbutrin, for me, has been a terrific drug. I'm on the higher end of the dosing range, taking a total of 300mg/day, and have had very few untoward side effects. While on Wellbutrin, I've taken OTC drugs (aspirin, antihistamines, etc.), antibiotics, vitamins, etc. and never had an adverse reaction.

    If and when your doctor prescribes Wellbutrin, he will likely do the slow ramp-up to the desired dose. Doing otherwise encourages seizures and headaches. The only side effect I had when first starting Wellbutrin was a migraine headache that lasted about two days--horrible, but it hasn't been repeated in five years. Zoloft has been shown to cause bruxism (night tooth grinding) but Wellbutrin has not.

    I guess I have trouble believing the negative anecdotal reports about TMJ and other things, especially when the drug was taken at such low doses and for such short periods of time. You definitely shouldn't let such stories stop you from seeking effective medical treatment.

close